Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 228, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 8, 2019, 2:27 PM EDT for Cherokee County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2019, 2:27 PM EDT (18:27 UTC)
- Expired
- Jul 8, 2019, 2:41 PM EDT
- In force
- 14 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Cherokee County, GA
The radar
The Atlanta radar (KFFC), 87 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 930 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
135
WUUS52 KFFC 081827
SVRFFC
GAC057-082000-
/O.NEW.KFFC.SV.W.0228.190708T1827Z-190708T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
227 PM EDT Mon Jul 8 2019
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Cherokee County in north central Georgia...
* Until 400 PM EDT.
* At 226 PM EDT, a severe thunderstorm was located over Holly
Springs, or near Canton, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canton, Woodstock, Holly Springs, Little River Landing, Hickory
Flat, Lebanon, Kellogg Creek, Oak Grove, Sutallee, Hobgood Park and
Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3423 8439 3411 8439 3411 8442 3407 8442
3408 8461 3408 8466 3412 8466 3427 8460
TIME...MOT...LOC 1826Z 010DEG 11KT 3418 8451
HAIL...1.00IN
WIND...60MPH
$$1 follow-up statement
625
WWUS52 KFFC 081841
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
241 PM EDT Mon Jul 8 2019
GAC057-081850-
/O.CAN.KFFC.SV.W.0228.000000T0000Z-190708T2000Z/
Cherokee GA-
241 PM EDT Mon Jul 8 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHEROKEE COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 3423 8439 3411 8439 3411 8442 3407 8442
3408 8461 3408 8466 3412 8466 3427 8460
TIME...MOT...LOC 1835Z 010DEG 11KT 3414 8452
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:54 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 8, 1:54 PM EDT, 33 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 154 PM EDT Mon Jul 8 2019 .UPDATE... For 18z TAFs/Aviation. See below for discussion. && .PREV DISCUSSION... /Issued 730 AM EDT Mon Jul 8 2019/ SHORT TERM /Today through Tuesday/... The weak upper low over GA should drift to the south today. The upper ridge builds to the east over our area through Tuesday. Meanwhile a weak surface boundary lingers over north GA. So for now with a moist and unstable airmass...a continued mainly diurnal forecast for showers/thunderstorms still looks okay. The surface boundary and upper low may provide some focus...but still difficult to pinpoint where. For Tuesday...easterly flow works into north GA and this may help keep max temperatures down a bit. The air mass does not look stable enough to keep pops out across the north...so expect another day of mainly diurnal convection. As usual...a few storms could be strong to severe this afternoon and evening and again on Tuesday. 41 LONG TERM /Tuesday Night through Sunday/... At the onset of the long-term forecast period Wednesday, low pressure will be situated over the northern Gulf in the vicinity of the Florida panhandle. With abundant moisture in place across our area (PWs near or above 2", particularly in the southeast half of the CWA), showers and thunderstorm coverage will increase accordingly through the afternoon and evening hours. By Thursday, an upper trough over the Great Lakes region will push a weak cold front southeastward into north Georgia, further increasing PoPs. The front will become stationary across the area by Friday. Meanwhile, the aforementioned northern Gulf low will continue to bear close watching with increasing probabilities for some degree of tropical development by this point. Significant uncertainty remains regarding the eventual evolution and track of this potential tropical system. Latest model trends are tending to key in on a more westerly track across the northern Gulf toward to Texas or Louisiana coast, though this remains far from certain. For now, chance PoPs will continue to be advertised for the coming weekend as at least the lingering frontal boundary will provide a focus for convection. High temperatures will not stray too far from normal each afternoon, though dewpoints in the 70s will keep things steamy each afternoon. RW && .AVIATION... 18Z Update... Convection continues to quickly develop within vicinity of low level trough oriented between KAHN and KMCN. Additional storms firing along the higher elevations of north GA that are drifting south but should stay north of KATL and surrounding sites through early evening. Overall convection will wane this evening with winds becoming easterly at every site late tonight into Tues morning w/ weak "wedge" of high pressure sets up over NE and EC Georgia behind sfc low that will continue drifting toward south GA/north FL. //ATL Confidence...18Z Update... Medium with convection through this evening. High all other elements. DJN.83 && .PRELIMINARY POINT TEMPS/POPS... Athens 93 73 88 72 / 30 30 50 40 Atlanta 92 75 90 74 / 20 20 40 40 Blairsville 88 67 83 66 / 40 30 50 40 Cartersville 94 72 92 72 / 20 20 40 30 Columbus 93 76 93 76 / 40 40 50 40 Gainesville 92 73 86 72 / 30 30 50 40 Macon 93 75 92 74 / 40 30 50 40 Rome 95 72 93 73 / 20 10 30 20 Peachtree City 93 73 91 73 / 30 30 50 30 Vidalia 94 75 93 74 / 40 40 50 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...DJN.83 LONG TERM....Reaves AVIATION...DJN.83
Hazardous weather outlook, Jul 8, 11:47 AM EDT, 2 hours 40 minutes before
Hazardous Weather Outlook...Updated National Weather Service Peachtree City GA 1147 AM EDT Mon Jul 8 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1147 AM EDT Mon Jul 8 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered thunderstorms are expected to develop this afternoon, with a few lingering into the early evening hours. While the overall severe threat is low, storms will be capable of producing heavy rainfall, brief gusty winds, and frequent cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are expected each day with the highest thunderstorm coverage in the afternoon and evening hours. Strong to isolated severe storms will be possible, with gusty winds, heavy rainfall, and cloud to ground lightning the primary threats. The heavy rain could lead to localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, but spotters are encouraged to report any signficant rainfall, wind or damage.
In the hours before
Special weather statement, Jul 8, 2:20 PM EDT, 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
220 PM EDT Mon Jul 8 2019
GAZ021-081845-
Cherokee GA-
220 PM EDT Mon Jul 8 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHEROKEE COUNTY
UNTIL 245 PM EDT...
At 219 PM EDT...a strong thunderstorm was over Canton...moving south
at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Woodstock, Holly Springs, Waleska, Buffington, Hickory Flat,
Union Hill, Lake Arrowhead, Kellogg Creek, Oak Grove, Little River
Landing, Lebanon, Sutallee, Hobgood Park and Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3430 8438 3415 8436 3413 8436 3412 8437
3412 8439 3411 8440 3411 8442 3407 8442
3408 8466 3431 8459
TIME...MOT...LOC 1819Z 003DEG 8KT 3423 8449
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:46 PM EDT | Special Weather Statement | FFC | Hall | 29 min |
| Jul 7, 10:02 PM EDT | Special Weather Statement | FFC | Wilcox | 28 min |
| Jul 8, 2:20 PM EDT | Special Weather Statement | FFC | Cherokee | 25 min |
| Jul 8, 3:16 PM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Jul 8, 3:49 PM EDT | Special Weather Statement | FFC | Clayton | 26 min |
| Jul 8, 4:01 PM EDT | Special Weather Statement | FFC | Fayette | 29 min |
| Jul 8, 4:48 PM EDT | Special Weather Statement | FFC | Jones | 27 min |
| Jul 8, 5:01 PM EDT | Special Weather Statement | FFC | Towns, Union | 29 min |
| Jul 8, 5:25 PM EDT | Special Weather Statement | FFC | Morgan | 35 min |
| Jul 8, 5:26 PM EDT | Special Weather Statement | FFC | Monroe | 34 min |
| Jul 8, 6:54 PM EDT | Special Weather Statement | FFC | Butts | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.